I have taken three pills in three daysfor a uti and the uti is gone but terrible gas and my back is hurting.
Hello mightynice. No it is not. (it might be that its never been reported as such)I searched this site as well as several other sources and no mention of gas as a side effect. Even in clinical/trials studies it was not reported as such. Regards pledge
I have to disagree with my friend Pledge-sorry Pledge. It may not be listed but antibiotics kill off beneficial bacteria as well as "bad" bacteria that make us sick. Antibiotics are not discriminatory, just killing bacteria where we need them to. Since we swallow the antibiotics, they kill beneficial bacteria in the gut and this can lead to gastric upset like increased flatulence (gas), and diarrhea. This happens because those beneficial bacteria can help keep "bad" ones in check and as they are killed sometimes this upsets the balance in the gut. So indirectly, yes, you may notice more gassiness and you may get some diarrhea later as well because the bad bacteria can produce more gas and bad bacteria can allow your stools to become loose. Using probiotics can help. Probiotics are good bacteria in things like yogurt. Remember the Activia commerical? You can also buy probiotics in health food stores. My naturopathic Dr recommends Culturelle as a good one.
These probiotics will help bring those beneficial bacteria back into your gut and help bring things back into balance.
I couldn't find gas as one of the side affects but, I also have been having extreme gas build up. Every time I take one it seems to start about 40 minutes to an hour after taking it and lasts all day. This should be listed as a side affect, in my opinion or at least a rare side affect..
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.